Lightning, Sumter
- When
- June 11, 2:00 PM EST
- Where
- Sumter County, 1 mi E of Bushnell
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 28.670, -82.103
Lightning ignited a fire in the eaves of a church a few mile east of Bushnell.
A thunderstorm micro-burst downed 25 trees a few miles east of Bushnell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A thunderstorm micro-burst downed 25 trees a few miles east of Bushnell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 12:36 PM EST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 136 PM EDT MON JUN 11 2007 .SHORT TERM (TONIGHT - WEDNESDAY)...ANY EVENING THUNDERSTORM ACTIVITY SHOULD BE WINDING DOWN BY 10 PM OR SO...AND AGAIN EXPECT THE GULF COAST TO REMAIN MAINLY DRY. WE DO HAVE SOME CHANGES TAKING PLACE IN THE OVERALL PATTERN THAT WILL INITIALLY INCREASE OUR RAIN CHANCES AS WELL AS PUT AN END TO THE MID 90S+ HEAT. A STRONG PIECE OF ENERGY WILL BE ROTATING SOUTHWARD AROUND A LARGE UPPER-LEVEL LOW OFF THE MID-ATLANTIC COAST. THIS WILL FORCE THE SURFACE RIDGE AXIS TO MOVE TO THE SOUTH ALLOWING THE OLD STATIONARY FRONTAL BOUNDARY TO OUR NORTH TO BEGIN MOVING INTO FLORIDA. COMPUTER MODELS FORECAST VARYING AMOUNTS OF SURFACE LOW DEVELOPMENT ON THE BOUNDARY AS WELL...BUT REGARDLESS OF WHAT DEVELOPS...THIS BOUNDARY SHOULD BRING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION LATE TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...THE UPPER-LEVEL ENERGY SHOULD BE ROUNDING THE BASE OF THE TROUGH WITH DIMINISHING RAIN CHANCES BEHIND IT. FOR NOW...WILL ONLY LOWER RAIN CHANCES FOR THE NATURE COAST ON WEDNESDAY SINCE MODELS ARE NOT VERY CONSISTENT WITH THE POSITION AND TIMING OF THIS FEATURE. WE WILL HAVE ONE MORE DAY OF ABOVE AVERAGE HEAT AWAY FROM THE COAST ON TUESDAY...THEN NORMAL TO PERHAPS A BIT BELOW AVERAGE TEMPERATURES ON WEDNESDAY. .LONG TERM (WEDNESDAY NIGHT - MONDAY)...UPPER LOW STILL PROGGED BY MOST MODELS TO BE CENTERED JUST OFF THE SE U.S. COAST. THE ASSOC SFC TROUGH...CENTERED OFF THE EAST COAST OF FL AND STRETCHING ACROSS THE CENTRAL AND SOUTHERN PENINSULA...WILL GRADUALLY SHIFT SOUTH BY THE END OF THE WEEK. THEREAFTER...THE FORECAST GETS TRICKY...AS PAST SEVERAL RUNS OF GFS HAVE BEEN SOMEWHAT INCONSISTENT...EARLIER RUNS SUGGESTING A LOT OF MOISTURE WILL LIFT NORTHWARD ACROSS SOUTH AND CENTRAL FL OVER THE WEEKEND...WHILE LATEST RUN IS LESS ROBUST WITH...AND DELAYS...THIS MOISTURE. OTHER EXTENDED MODELS SUCH AS THE DGEX AND ECMWF KEEP THE DEEPER MOISTURE TO OUR SOUTH OR WEST WITH LESS EMPHASIS ON A GULF LOW FORMING. AS SUCH...FOR NOW WILL KEEP POPS LIMITED TO 20-30 RANGE FOR AFTERNOON/EVENING TSTM ACTIVITY...BUT IF LATEST RUN TRENDS CONTINUE...THE LATTER HALF OF NEXT WEEK MAY TREND DRIER FOR OUR AREA WITH SUBSIDENCE AND DRYING ON THE BACK SIDE OF THE MID/UPR TROF. TEMPS NEAR NORMAL DURING THIS PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL RESULT IN LOCALIZED IFR AND GUSTY CONDITIONS. MOST OF THIS ACTIVITY SHOULD REMAIN INLAND FROM THE TERMINALS...BUT WILL ADD TEMPO GROUPS FOR OUR SOUTHERN TERMINALS WITH GUIDANCE SUGGESTING AFTERNOON ACTIVITY MAY DRIFT SOUTH TOWARD RSW/FMY. LATER TONIGHT WILL SEE MAINLY VFR CONDITIONS WITH SCAT LOW CLOUDS AND PERHAPS LCL MVFR CRITERIA FOG BEFORE AND AROUND SUNRISE. A REPEAT FOR TUESDAY WITH SCT-LCL BKN LOW CLOUDS...LIFTING TO TYPICAL AFTERNOON CU...THEN SCAT AFTERNOON/EVENING TSTMS. && .MARINE...THE ONLY HAZARDS EXPECTED THROUGH THE FORECAST PERIOD WILL BE ASSOCIATED WITH THUNDERSTORMS ALONG THE FRONTAL BOUNDARY TUESDAY AND TUESDAY NIGHT. OTHERWISE...WINDS WILL REMAIN BELOW 15 KNOTS AND SEAS LESS THAN 4 FEET THROUGH THE PERIOD. && .FIRE WEATHER...NO FIRE WEATHER PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 89 74 87 / 10 30 30 40 FMY 73 91 73 89 / 20 30 30 40 GIF 75 91 73 87 / 20 50 30 40 SRQ 75 89 73 87 / 10 30 30 40 BKV 70 90 69 87 / 20 40 30 30 SPG 78 89 77 86 / 10 30 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE....JILLSON LONG TERM/AVIATION...PETRO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 417 AM EDT MON JUN 11 2007 FLZ039-042-043-048>052-055>057-060>062-065-112030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 417 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON WITH MOST OF THE ACTIVITY DEVELOPING EAST OF INTERSTATE 75. ANY OF THE STORMS THAT MAY FORM WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. MOTORISTS SHOULD BE ON THE ALERT FOR LOCALLY DETERIORATING WEATHER CONDITIONS ESPECIALLY DURING RUSH HOUR. EXERCISE EXTREME CAUTION WHILE DRIVING UNDER HEAVY DOWNPOURS OVER MAJOR INTERSTATES AND HIGHWAYS. SOME ISOLATED CELLS MAY DEVELOP DURING THE EVENING HOURS CLOSER TO THE COASTLINE MAINLY SOUTH OF THE TAMPA BAY AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THERE WILL BE GOOD CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON WITH BETTER CHANCES ON WEDNESDAY AFTERNOON ESPECIALLY OVER THE INTERIOR AND NORTHERN COUNTIES. EXPECT BRIEF GUSTY WINDS...HEAVY RAINS...AS WELL AS FREQUENT LIGHTNING AND SMALL HAIL WITH ANY OF THE STORMS THAT MAY FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
The Tampa radar (KTBW), 111 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning ignited a fire in the eaves of a church a few mile east of Bushnell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39173, 39172.